Pennsylvania, 2008Damaging Wind in Pennsylvania, July 12, 2008
July 12, 2008 · NWS PBZ · 1 event in 1 county or zone
A weak cold front produced scattered thunderstorms across western Pennsylvania with an isolated severe thunderstorm over Beaver county.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $25,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A weak cold front produced scattered thunderstorms across western Pennsylvania with an isolated severe thunderstorm over Beaver county.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Jul 12, 7:43 PM EST, 17 minutes earlier.
Area forecast discussion, Jul 12, 7:43 PM EST, 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
843 PM EDT SAT JUL 12 2008
.SYNOPSIS...
A COLD FRONT WILL CROSS THE REGION ON SUNDAY...WITH SHOWERS AND
STORMS IN ADVANCE OF THE FRONTAL PASSAGE. HIGH PRESSURE WILL
BUILD IN MONDAY...AND REMAIN THROUGH MUCH OF THE WEEK.
&&
.NEAR TERM /THROUGH SUNDAY/...
FORECAST UPDATE TO ADJUST OVERNIGHT LOW TEMPS AND POPS. AREA OF
SHOWERS AND TSTMS MOVING THROUGH THE WESTERN HALF OF OUR FORECAST
AREA AT THE MOMENT WITH GUSTY WINDS AND SMALL HAIL. COLD FRONT
WILL REACH WESTERN OHIO BY 12Z...WITH SHOWERS AND STORMS
DEVELOPING OUT AHEAD OF IT.
&&
.SHORT TERM /SUNDAY NIGHT THROUGH TUESDAY/...
THE COLD FRONT WILL CROSS THE CWA BY 00Z SUNDAY EVENING. FRONTAL
PASSAGE SHOULD BE EARLY ENOUGH IN THE DAY TO HELP THE REGION FROM
GETTING TOO UNSTABLE...THEREFORE LIMITING SEVERE POTENTIAL. GOOD
SURFACE RIDGING FOLLOWS THIS BOUNDARY FOR SUNDAY NIGHT. THIS HIGH
WILL DOMINATE FOR MONDAY AND TUESDAY.
&&
.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
HIGH PRESSURE WILL PREVAIL THROUGH THE END OF THE WEEK...WITH
WARM AND DRY CONDITIONS. THE NEXT SYSTEM IS PROGGED TO AFFECT
THE AREA SATURDAY. WITH MODEL DIFFERENCES ON STRENGTH...WILL
KEEP PRECIP CHANCES LOW FOR NOW.
&&
.AVIATION /01Z SUNDAY THROUGH THURSDAY/...
AN AREA OF CONVECTION IS MOVING THROUGH OUR FORECAST THIS EVENING.
THE SOUTHERN PORTION OF THE LINE IS WEAKENING. MVFR CONDITIONS
ARE PSBL IN THE STRONGER SHWRS/TSTMS. ACTIVITY WILL DECREASE LATE
THIS EVENING...WITH CLOUDS INCREASING ONCE AGAIN OVERNIGHT WITH
THE FRONTAL APPROACH. WIDESPREAD SHWRS/TSTMS WILL ACCOMPANY THE
FRONTAL PASSAGE LATE TNGT/SUNDAY...BEGINNING AT ZZV BY EARLY
SUNDAY MORNING...AND POINTS EAST BY MID-MORNING. EXPECT MVFR
CONDITIONS TO PREVAIL...WITH OCCASIONAL IFR IN THE HEAVIER
SHWRS/TSTMS...AS WELL AS A FEW WIND GUSTS TO 30 KT.
PRECIP WILL DIMINISH SUNDAY NIGHT AS THE FRONT DEPARTS. HIGH
PRESSURE WILL PREVAIL ACROSS THE REGION FOR MONDAY THROUGH
THURSDAY WITH VFR CONDITIONS.
&&
.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
OH...NONE.
PA...NONE.
WV...NONE.
&&
Hazardous weather outlook, Jul 12, 3:35 AM EST, 16 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
435 AM EDT SAT JUL 12 2008
MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-
029>032-WVZ001>004-012-021>023-041-130845-
GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-
JEFFERSON OH-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-VENANGO-
FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER-ALLEGHENY-
ARMSTRONG-INDIANA-WASHINGTON-WESTMORELAND-GREENE-FAYETTE-HANCOCK-
BROOKE-OHIO-MARSHALL-WETZEL-MARION-MONONGALIA-PRESTON-TUCKER-
435 AM EDT SAT JUL 12 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...EAST
CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST
PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...NORTHERN WEST VIRGINIA
AND NORTHERN PANHANDLE OF WEST VIRGINIA.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 12, 5:18 PM EST, 2 hours 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
618 PM EDT SAT JUL 12 2008
OHZ039-048-057-122300-
COSHOCTON OH-MUSKINGUM OH-TUSCARAWAS OH-
618 PM EDT SAT JUL 12 2008
THUNDERSTORMS TO MOVE THROUGH MUSKINGUM...COSHOCTON AND TUSCARAWAS
COUNTIES...
AT 615 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH
INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 14 MILES
NORTH OF LAYLAND TO 35 MILES WEST OF EAST FULTONHAM...MOVING EAST AT
30 MPH.
SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE...
ADAMSVILLE...BAKERSVILLE...BALTIC...BLISSFIELD...BLUE ROCK STATE
PARK...BOLIVAR...BRIDGEVILLE...CANNELVILLE...CHANDLERSVILLE...
CONESVILLE...COOPERDALE...COSHOCTON...DILLON STATE PARK...DOVER AND
DRAKE.
INTENSE LIGHTNING IS REPORTED WITH THIS STORM. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID
USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY
ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES.
Special weather statement, Jul 12, 6:00 PM EST, 2 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
700 PM EDT SAT JUL 12 2008
OHZ039-040-048-057-058-122345-
CARROLL OH-COSHOCTON OH-GUERNSEY OH-MUSKINGUM OH-TUSCARAWAS OH-
700 PM EDT SAT JUL 12 2008
THUNDERSTORMS MOVING THROUGH MUSKINGUM...GUERNSEY...COSHOCTON...
TUSCARAWAS AND CARROLL COUNTIES...
AT 700 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH
INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR WEST
BOLIVAR TO 15 MILES SOUTHWEST OF DILLON STATE PARK.
SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE...
ADAMSVILLE...BAKERSVILLE...BALTIC...BODEN...BOLIVAR...
BRIDGEVILLE...CHANDLERSVILLE...CONESVILLE...COOPERDALE...
COSHOCTON...DELLROY...DENNISON AND DOVER.
SMALL HAIL AND WIND GUSTS TO 40 MPH ARE POSSIBLE.
INTENSE LIGHTNING IS REPORTED WITH THIS STORM. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID
USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY
ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES.
Special weather statement, Jul 12, 6:48 PM EST, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
748 PM EDT SAT JUL 12 2008
OHZ039-040-048-049-058-130030-
CARROLL OH-COSHOCTON OH-GUERNSEY OH-HARRISON OH-TUSCARAWAS OH-
748 PM EDT SAT JUL 12 2008
...THUNDERSTORMS MOVING THROUGH GUERNSEY...HARRISON...COSHOCTON...
TUSCARAWAS AND CARROLL COUNTIES...
AT 745 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH
INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR
MINERAL CITY TO NEAR KIMBOLTON...MOVING EAST AT 30 MPH.
SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE...
AUGUSTA...BIRMINGHAM...BOWERSTON...CARROLLTON...CLENDENING...
DELLROY...DENNISON...FREEPORT...GILMORE...GNADENHUTTEN...KILGORE...
KIMBOLTON...LEESVILLE LAKE PARK...LONDONDERRY AND MALVERN.
SMALL HAIL AND WIND GUSTS TO 40 MPH ARE POSSIBLE.
INTENSE LIGHTNING IS REPORTED WITH THIS STORM. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID
USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY
ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES.
Special weather statement, Jul 12, 7:25 PM EST, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
825 PM EDT SAT JUL 12 2008
OHZ040-041-049-050-PAZ020-WVZ001-130115-
BEAVER PA-CARROLL OH-COLUMBIANA OH-HANCOCK WV-HARRISON OH-JEFFERSON
OH-
825 PM EDT SAT JUL 12 2008
THUNDERSTORMS TO MOVE THROUGH COLUMBIANA...HARRISON...JEFFERSON...
CARROLL...BEAVER AND HANCOCK COUNTIES...
AT 825 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH
INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR
LISBON TO 7 MILES WEST OF CADIZ...MOVING EAST AT 30 MPH.
SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE...
CANNELTON...ENON VALLEY...ROWTOWN...BEAVER CREEK STATE PARK...
BERGHOLZ...CADIZ...EAST LIVERPOOL...EAST PALESTINE...
HAMMONDSVILLE...HOPEDALE...JEWETT...KILGORE...LEETONIA...LISBON AND
MECHANICSTOWN.
SMALL HAIL AND WIND GUSTS TO 45 MPH ARE POSSIBLE.
INTENSE LIGHTNING IS REPORTED WITH THIS STORM. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID
USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY
ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES.
Thunderstorm Wind, Beaver
- When
- July 12, 8:00 PM EST
- Where
- Beaver County, 1.22 mi NW of Dawson Ridge
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $25,000
- Reported by
- Emergency Manager
- Coordinates
- 40.715, -80.413
Emergency management reported trees down along Darlington Rd west of |Beaver Falls.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Currents in New Jersey, July 12 to 16, 20083 deaths · 4 events
- Flash Flooding in Arizona, July 12, 20082 deaths · 3 injured · $625,000 · 3 events
- Flash Flooding and Flooding in Ohio, July 12 to 13, 20081 death · $47,000 · 52 kt wind · 12 events
- Heat in Pennsylvania, July 12, 20081 death · 1 event
- Flash Flooding in California, July 12 to 15, 2008$1.7 million · 6 events
- Flash Flood and Damaging Winds in Wisconsin, July 12, 20081 injured · $225,000 · 65 kt wind · 11 events
- Flash Flooding and Lightning Strike in Illinois, July 12, 20082 injured · $145,000 · 8 events
- Flash Flooding in New Mexico, July 12 to 13, 2008$405,000 · 2 events
- Damaging Wind in Georgia, July 12, 20085 injured · $50,000 · 55 kt wind · 1 event
- Flash Flood and Hail in Illinois, July 12, 2008$165,000 · 60 kt wind · 11 events
- Flash Flood and Hail in Oklahoma, July 12, 2008$90,000 · 1 in hail · 12 events
- Flooding in Indiana, July 12 to 17, 2008$88,000 · 10 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 126129.